Alert archive / Ohio / Special Weather Statements in 2019

Special Weather Statement, NWS Cleveland, OH

June 19, 2019Morrow County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 19, 2019, 8:49 PM EDT for Morrow County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 8:49 PM EDT (00:49 UTC)
Expired
Jun 19, 2019, 9:30 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

959 
WWUS81 KCLE 200049
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
849 PM EDT Wed Jun 19 2019

OHZ037-200130-
Morrow-
849 PM EDT Wed Jun 19 2019

...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT MORROW COUNTY...

At 848 PM EDT, a thunderstorm producing heavy rain was located over 
Mount Gilead, moving northeast at 15 mph.

Locations impacted include...
Mount Gilead, Cardington, Ashley, Chesterville, Sparta, Edison,
Marengo, Fulton, Iberia and Shauck.

Heavy rainfall is also occurring with this storm, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

LAT...LON 4036 8293 4041 8293 4043 8303 4049 8301
      4049 8296 4064 8295 4064 8286 4071 8285
      4071 8262 4067 8262 4067 8265 4064 8264
      4063 8262 4035 8265
TIME...MOT...LOC 0048Z 220DEG 13KT 4057 8283 

$$

Clark

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 19, 8:14 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 19, 8:14 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
814 PM EDT Wed Jun 19 2019

.SYNOPSIS...
A persistent stationary front will linger over the area tonight as
low pressure moves northeast along the front.  The low pressure
system is expected to be over northern Ohio and northwest
Pennsylvania by Thursday morning.  The low will move to the east
Thursday night and force a cold front south across the area.  High
pressure will build east across the area Friday followed by a warm
front that will lift northeast across the area Saturday night.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Moderate to heavy showers along with some thunderstorms are
beginning to enter the southwestern portions of the forecast
area this evening. While the general flow of this rain is NNE,
it will take a while to expand north and east this evening and
have slowed the timing of the higher PoPs across the area with
locations in NE Ohio and NW PA not getting likely or categorical
PoPs until after midnight. Have significantly lowered
temperatures for tonight as the trends in the original forecast
were about 5 degrees too warm, considering current conditions
and rain moving into the region.

Previous Discussion...
An upper level trough of low pressure will move east across the area
Thursday with a series of positive vorticity maximums moving
northeast as well.  The upper level support in combination with the
track of the surface low will cause more showers and thunderstorms
to move east across the area this evening through Thursday evening.

Latest surface observations show a lake breeze along the northern
tier counties with winds north to northeast at this time.  This held
temperatures in the lower 70s along the lakeshore. Just south of the
boundary, temperatures have climbed into the upper 70s to lower 80s.
The lake breeze boundary caused a few showers to develop over Erie
County in Pennsylvania and this will be the trend through the rest
of the afternoon.

The more aggressive convective activity developed along a line from
Michigan through Indiana with more convection to the east near the
Ohio/Indiana border.  This activity is in response to an inverted
surface trough and the leading edge of the upper level positive
vorticity advection.  The thunderstorms will continue to advance
east through the afternoon and evening hours.  Rainfall rates will
be on the high side as precipitable water values are up around 1.70"
across the area. Already received reports in Indiana of rainfall
rates over 1 inch in an hour.  Latest model soundings support
helicity values approaching 200 with surface winds from the south
and southeast veering to southwest aloft.  So, any thunderstorms
overnight will need to be watched for rotation and possibility of
strong damaging winds and can't rule out an isolated tornado.

The surface low track position is slightly different in the models
but the overall track places the stationary front across the
northern portions of the forecast area.  Heaviest rainfall will
likely occur just north of this boundary and back southwest across
northwest Ohio and northwest of the low track. As low moves east
across the area, the heavy rain area will progress east and move out
of the area Thursday night.  High pressure will begin to build into
the western portions of the forecast area Thursday night.

Temperatures north of the front will remain in the lower 60s and to
the south of the boundary int he middle 60s overnight. Highs
tomorrow will top out in the middle 70s much of the area and middle
60s with northeast flow in northwest Ohio.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure and dry conditions will be overhead on Friday bringing
a welcomed break from precipitation. Upper level ridge will build
overhead on Saturday with moisture starting to sneak back into
western Ohio. Conditions look a little less unstable on Saturday
with a tightly packed west to east theta-e gradient over the
area. With that said, backed off on pops a little, especially
over eastern Ohio. Chances of precipitation will expand
eastward through the weekend with gradually warming
temperatures.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Warm front lifts north on Sunday allowing temperatures to push into
the 80s. Scattered thunderstorms remain possible but warm mid-levels
may be somewhat of a limiting factor. The next upper trough is on
our doorstep Monday with increased coverage of showers and
thunderstorms expected. Low pressure will track northeast across the
Central Great Lakes Monday into Monday night with convection firing
along the pre-frontal trough. Timing looks a little faster and sped
precip up more into the Monday period than Monday night. Somewhat of
a zonal patter follows heading into mid-week. Confidence is low
beyond Monday in timing showers and thunderstorms.

&&

.AVIATION /00Z Thursday THROUGH Monday/...
A front located over central Ohio this evening is generating
moderate to heavy showers and some thunderstorms over the
region. This area of convection has pushed further north and
east and will begin impacting the terminals over the next few
hours. The largest impacts will occur overnight with thunderstorms
and heavy rain expected at most, if not all, terminals. Will
begin the TAF period with VFR at all locations, but flight
conditions will fall to MVFR and then IFR as low visibilities
and stratus builds into the area. Rain will persist through much
of the first half of Thursday before tapering off by late
afternoon/early evening. Winds will begin east to northeast over
the area before shifting around more to the north or northwest
ahead of the front or south to southwest behind the front.

OUTLOOK...Non-VFR possible through Thursday night and again
Saturday through Monday.

&&

.MARINE...
Low pressure will track across northern Ohio overnight, shifting
east of the region on Sunday. Northeast winds will increase to 10-20
knots on the lake which will result in rising water levels along the
shoreline on the western basin. The period of easterly flow is
fairly short before shifting to northeasterly. This will shift the
flooding threat from closer to Toledo towards Marblehead. Flooding
is expected to be fairly minor given the backing flow so have not
issued a lakeshore flood watch at this time. We will monitor water
levels and may still need to issue a statement or watch depending on
timing. At this time it looks like we will remain below Small Craft
levels but it will be something to monitor.

Better marine conditions expected on Friday with high pressure
overhead. We will see another window of light easterly winds on
Saturday with minor rises in water levels again. A warm front will
lift north across the area on Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Thursday evening for OHZ009>013-
     019>023-033.
     Flash Flood Watch through Thursday evening for OHZ003-006>008-
     017-018-027>032-036>038-047.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Sefcovic
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Sefcovic
MARINE...KEC
Hazardous weather outlook, Jun 19, 3:52 PM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
352 PM EDT Wed Jun 19 2019

OHZ009>013-019>023-033-202000-
Erie-Lorain-Cuyahoga-Lake-Geauga-Huron-Medina-Summit-Portage-
Trumbull-Mahoning-
352 PM EDT Wed Jun 19 2019

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is the possibility for an isolated severe thunderstorm through
tonight. Strong thunderstorm winds are possible. An isolated tornado
can't be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional heavy rainfall and flooding may be possible through
Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-017-018-027>032-036>038-047-202000-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox-
352 PM EDT Wed Jun 19 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is the possibility for an isolated severe thunderstorm through
tonight. Strong thunderstorm winds are possible. An isolated tornado
can't be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional heavy rainfall and flooding may be possible through
Thursday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-089-PAZ001>003-202000-
Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
352 PM EDT Wed Jun 19 2019

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is the possibility for an isolated severe thunderstorm through
tonight. Strong thunderstorm winds are possible. An isolated tornado
can't be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional heavy rainfall and flooding may be possible through
Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-202000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
352 PM EDT Wed Jun 19 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 6:44 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
644 PM EDT Wed Jun 19 2019

OHZ037-047-192315-
Morrow-Knox-
644 PM EDT Wed Jun 19 2019

...A THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT EASTERN MORROW
AND WESTERN KNOX COUNTIES...

At 642 PM EDT, a strong thunderstorm was located over Chesterville,
or 10 miles southeast of Mount Gilead, moving north at 20 mph.

Very heavy rainfall and small hail are possible with this storm.

Locations impacted include...
Fredericktown, Centerburg, Chesterville, Sparta, Waterford, Marengo
and Shauck.

Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

LAT...LON 4032 8275 4035 8275 4036 8283 4071 8272
      4071 8263 4070 8262 4067 8262 4067 8265
      4064 8264 4063 8262 4055 8262 4055 8247
      4027 8260
TIME...MOT...LOC 2242Z 194DEG 16KT 4048 8266

Clark
Special weather statement, Jun 19, 7:38 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
738 PM EDT Wed Jun 19 2019

OHZ036-200015-
Marion-
738 PM EDT Wed Jun 19 2019

...A STRONG THUNDERSTORM WILL AFFECT MARION COUNTY...

At 737 PM EDT, a strong thunderstorm was located over Prospect, or 8
miles southwest of Marion, moving northeast at 15 mph.

Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Winds in excess of 30 mph and pea size hail are possible
with this storm.

Locations impacted include...
Marion, Prospect, La Rue, Morral, Waldo, Caledonia, New Bloomington,
Green Camp and State Route 229 at US Route 23.

LAT...LON 4044 8325 4051 8325 4050 8340 4051 8342
      4070 8330 4070 8286 4064 8286 4064 8296
      4051 8296 4048 8298 4048 8302 4043 8303
TIME...MOT...LOC 2337Z 228DEG 13KT 4048 8322

Clark
Special weather statement, Jun 19, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
849 PM EDT Wed Jun 19 2019

OHZ037-200130-
Morrow-
849 PM EDT Wed Jun 19 2019

...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT MORROW COUNTY...

At 848 PM EDT, a thunderstorm producing heavy rain was located over
Mount Gilead, moving northeast at 15 mph.

Locations impacted include...
Mount Gilead, Cardington, Ashley, Chesterville, Sparta, Edison,
Marengo, Fulton, Iberia and Shauck.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4036 8293 4041 8293 4043 8303 4049 8301
      4049 8296 4064 8295 4064 8286 4071 8285
      4071 8262 4067 8262 4067 8265 4064 8264
      4063 8262 4035 8265
TIME...MOT...LOC 0048Z 220DEG 13KT 4057 8283

Clark

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:03 PM EDTSpecial Weather StatementCLEKnox57 min
Jun 19, 9:23 PM EDTAreal Flood AdvisoryCLEKnox, Morrow6 hr
Jun 20, 5:46 AM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Jun 20, 6:05 AM EDTAreal Flood WarningCLECuyahoga3 hr
Jun 20, 7:09 AM EDTAreal Flood WarningCLEStark30 hr
Jun 20, 1:03 PM EDTAreal Flood WarningCLEHancock, Sandusky, Seneca, Wood9 hr
Jun 20, 1:39 PM EDTAreal Flood WarningCLEMedina, Stark, Summit, Wayne24 hr
Jun 20, 1:43 PM EDTAreal Flood WarningCLEErie, Huron, Lorain9 hr
Jun 20, 1:59 PM EDTFlash Flood WarningCLEErie, Huron, Sandusky, Seneca6 hr
Jun 20, 2:35 PM EDTFlash Flood WarningCLECuyahoga, Lorain, Medina, Summit7 hr
Jun 20, 3:11 PM EDTFlash Flood WarningCLEGeauga, Portage7 hr
Jun 20, 3:41 PM EDTBeach Hazards StatementCLECuyahoga, Erie, Lake, Lorain15 hr
Jun 20, 3:41 PM EDTSmall Craft AdvisoryCLE15 hr
Jun 20, 4:06 PM EDTFlash Flood WarningCLEAshland, Lorain, Medina, Summit, Wayne6 hr
Jun 20, 4:23 PM EDTAreal Flood AdvisoryCLETrumbull6 hr
Jun 20, 5:19 PM EDTFlash Flood WarningCLETrumbull5 hr
Jun 20, 5:38 PM EDTAreal Flood WarningCLEMahoning, Stark6 hr
Jun 20, 7:48 PM EDTRiver Flood WarningCLECuyahoga15 hr

Nearby

Special Weather Statements in Ohio, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.